An elementary analysis of the probability that a binomial random variable exceeds its expectation
Statistics & Probability Letters, 2018, vol. 139, issue C, 67-74
We give an elementary proof of the fact that a binomial random variable X with parameters n and 0.29∕n≤p<1 with probability at least 1∕4 strictly exceeds its expectation. We also show that for 1∕n≤p<1−1∕n, X exceeds its expectation by more than one with probability at least 0.0370. Both probabilities approach 1∕2 when np and n(1−p) tend to infinity.
Keywords: Lower bounds; Binomial tail (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:139:y:2018:i:c:p:67-74
Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul
More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().